Thunderstorm Wind, White
- When
- May 26, 4:06 PM CST
- Where
- White County, Albion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.330, -91.800
A tree was down across Arkansas Highway 16.
High pressure began building to the west of the region on the 26th. This created a northwest wind flow aloft, with a front slowly riding the flow into Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
High pressure began building to the west of the region on the 26th. This created a northwest wind flow aloft, with a front slowly riding the flow into Arkansas. Ahead of the front, scattered to numerous showers and thunderstorms developed across northern and central Arkansas during the afternoon and evening of the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 26, 2:04 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 304 PM CDT MON MAY 26 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT OBSERVATIONS FROM LOCAL RADARS HAVE INDICATED A SLOW INCREASE IN COVERAGE OF WEAK CONVECTION ACROSS ACROSS CENTRAL AND SOUTHWEST SECTIONS OF THE FORECAST AREA DURING THE PAST HOUR. A MID LEVEL DISTURBANCE...NOW ACROSS THE RED RIVER REGION...APPEARS TO BE AIDING THIS ACTIVITY. 19Z OBJECTIVE SURFACE ANALYSIS INDICATES A WEAK...CONVECTIVELY INDUCED BOUNDARY ACROSS EXTREME NORTH SECTIONS OF THE FORECAST AREA. THIS FEATURE MAY BE A FOCUS FOR ADDITIONAL CONVECTION LATE THIS AFTERNOON...ALTHOUGH CURRENTLY...FORCING ALONG THIS FEATURE IS VERY WEAK. SEVERAL OPERATIONAL SHORT TERM MODEL RUNS HAVE INDICATED THE POTENTIAL FOR AN ORGANIZED CONVECTIVE COMPLEX TO FORM OVERNIGHT...MOST LIKELY ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA. FORECAST STORM MOTION INDICATES THAT THIS ACTIVITY WOULD MOVE EAST-SOUTHEAST...INTO WESTERN PORTIONS OF THE FORECAST AREA LATE TONIGHT...AND EARLY TUESDAY. THE COVERAGE AND MAGNITUDE OF THIS COMPLEX AFFECTING THE REGION MAY BE SUFFICIENT TO PROVIDE A SUBSTANTIAL AMOUNT OF CONVECTIVE OVERTURNING ACROSS THESE AREAS...THEREFORE WOULD AFFECT THE LOCAL CONVECTIVE ENVIRONMENT FOR TUESDAY AFTERNOON. A WELL DEFINED FOLD FRONT...NOW ACROSS THE CENTRAL PLAINS...WILL APPROACH THE FORECAST AREA EARLY WEDNESDAY...AND WILL PROMOTE ADDITIONAL CONVECTIVE DEVELOPMENT. && .LONG TERM...FRIDAY THROUGH MONDAY A FLAT RIDGE OF HIGH PRESSURE WILL BE IN PLACE ACROSS THE REGION DURING THE EARLY PART OF THE EXTENDED PERIOD WITH A SOUTHERLY SURFACE FLOW IN PLACE. A SHORTWAVE WILL BE PUSHING THROUGH THE CENTRAL PART OF THE COUNTRY IN THE SATURDAY-SUNDAY TIME FRAME. THE 06Z GFS AND 00Z ECMWF RUNS WERE IN FAIRLY GOOD AGREEMENT ON BRINGING THE SHORTWAVE ACROSS THE NRN PART OF THE CWA LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING...BUT THE 12Z GFS HAS SPED THINGS UP AND NOW BRINGS THE SHORTWAVE ACROSS DURING THE DAY ON SATURDAY. AT THE SFC...A COLD FRONT IS EXPECTED TO PUSH INTO THE NRN HALF OF THE CWA ...STALL OUT...AND EFFECTIVELY DISSIPATE AS IT STARTS TO PUSH BACK NORTHWARD AGAIN. WILL GO AHEAD AND TREND THE FORECAST TO A BLEND OF THE SLOWER 06Z GFS AND THE SOMEWHAT FASTER 12Z GFS...BRINIGNG A SHORTWAVE ACROSS NRN ARKANSAS ON SATURDAY WITH A SFC FRONT STALLING OUT ACROSS THE NRN HALF OF THE CWA LATE SATURDAY INTO SUNDAY. THIS WILL BRING SLIGHTLY COOLER TEMPS TO THE NRN HALF OF THE CWA ON SUNDAY AND MONDAY. WILL KEEP SLGHT CHC POPS ACROSS THE AREA DURING THAT TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 87 65 81 / 50 60 50 30 CAMDEN AR 70 91 68 87 / 30 30 40 50 HARRISON AR 68 85 62 76 / 60 60 50 30 HOT SPRINGS AR 70 90 67 83 / 40 40 40 40 LITTLE ROCK AR 70 89 69 84 / 40 40 40 40 MONTICELLO AR 70 90 69 87 / 20 30 40 40 MOUNT IDA AR 70 89 66 82 / 50 50 40 40 MOUNTAIN HOME AR 67 85 62 76 / 60 60 50 30 NEWPORT AR 70 88 67 82 / 50 50 50 30 PINE BLUFF AR 71 90 70 86 / 30 30 40 40 RUSSELLVILLE AR 70 88 66 81 / 50 50 50 40 SEARCY AR 70 88 67 83 / 50 50 40 30 STUTTGART AR 71 89 70 85 / 40 40 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...53
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1005 AM CDT MON MAY 26 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1005 AM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE STATE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...A FEW SEVERE THUNDERSTORMS ARE EXPECTED...MAINLY BETWEEN 4 PM AND 8 PM. LARGE HAIL...AND DAMAGING WIND GUSTS CAN BE EXPECTED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST FROM TUESDAY THROUGH WEDNESDAY NIGHT. TUESDAY WILL SEE MORE NUMEROUS SHOWERS AND STORMS AS A COLD FRONT APPROACHES OUR FORECAST AREA. THERE WILL EXIST THE POSSIBILITY OF SEVERE STORMS ALMOST STATEWIDE ON TUESDAY. SOME OF THE STORMS ON TUESDAY MAY DROP HEAVY RAINFALL AMOUNTS IN SOME SPOTS...BUT THIS WILL NEED TO BE MONITORED MORE CLOSELY AS WE GET CLOSER IN TIME. DRY WEATHER WILL RETURN FROM THURSDAY ONWARD UNTIL MOST OF SATURDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND STORMS NORTH SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION WILL BE REQUIRED ACROSS THE AREA...DURING THE LATE AFTERNOON AND EARLY EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
The Little Rock radar (KLZK), 69 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
A tree was down across Arkansas Highway 16.
Trees and many large limbs were down.
Large limbs were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106576, 106563, 106566, 106581, 106582, 106569, 106571.